Kentucky, 2015

Flash Flooding and Flood in Kentucky, June 18 to 21, 2015

June 18 to 21, 2015 · NWS LMK · 37 events in 20 counties and zones

Remnants of Tropical Storm Bill brought a very moist and tropical air mass to the lower Ohio Valley and combined with very warm temperatures, several rounds of strong to severe thunderstorms developed between June 18th and 20th. Damaging winds, hail, and flash flooding were the primary hazards during this period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$198,000
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Remnants of Tropical Storm Bill brought a very moist and tropical air mass to the lower Ohio Valley and combined with very warm temperatures, several rounds of strong to severe thunderstorms developed between June 18th and 20th. Damaging winds, hail, and flash flooding were the primary hazards during this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 18, 12:15 PM EST, 48 minutes earlier.

Area forecast discussion, Jun 18, 12:15 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
115 PM EDT Thu Jun 18 2015

...Updated Aviation Discussion...

...Forecast Update...
Updated 1000 AM EDT Thu Jun 18 2015

Morning satellite imagery and observations show mostly clear skies
over our northern and eastern CWA, with partly cloudy skies across
the central and southwest sections.  A bit of mid-high level
cloudiness is advecting into the region from the west.  This is
keeping insolation down a little bit.  Temperatures across the
region were in the mid-upper 70s with a few places getting close to
80 degrees.

For the rest of the morning, we expect mainly dry conditions with
temperatures warming into the lower 80s.  By afternoon, an
approaching mid-level wave out ahead of the remnants of Bill
combined with an approaching cold front will likely result in
convective activity taking an upswing.  Model proximity soundings
suggest that surface temps will need to reach 86-88 degrees before
convection fires off.  That still looks attainable in the north and
northeast where more sun will be seen this morning.  Am not as
confident down south with the mid-high clouds limiting sunshine
somewhat.

Convective strength will depend on instability this afternoon.  Bulk
shear values do approach 30kts across the north, but the stronger
forcing with the front and stronger shear will reside just north of
our area.  Nonetheless, some strong storms will be possible this
afternoon...mainly north of I-64.  Gusty winds and torrential
rainfall will still remain the main weather hazards.

.SHORT TERM (Now through Friday)...
Updated at 315 AM EDT Thu Jun 18 2015

An early morning analysis featured light/variable winds in a very
juicy air mass across the region. The 18.00z ILN sounding is quite
representative, with its nearly 2 inch PWAT and saturated column.
It's what we'll have in place for the next few days as energy
associated with the remnants of Bill begin to spread northeast
toward the lower Ohio Valley.

For today, expecting a mostly dry morning with a mix of sun/clouds
as weak subsidence and lack of strong low-level jet should keep
precipitation at a minimum. By early afternoon, strong daytime
heating with the moist air should result in modest instability in a
uncapped environment. Meanwhile, a surface front will approach from
the northwest by mid afternoon, skirting southern Indiana and far
northern Kentucky. Aloft, the area remains in the presence of
stronger mid-level flow while a piece of energy associated with Bill
arrives from the southwest. As a result, deep layer shear values
approach 30 kts. This combination of shear and instability could
result in a few stronger storms by mid afternoon, with the main
threats being torrential rainfall, frequent lightning and gusty
winds. The greatest threat for organized strong convection is along
and north of I-64 from mid afternoon to early evening.

Most of the shower/storm activity will be diurnal in nature and
would begin to wane toward/after sunset. 18.00z models show that the
aforementioned front stalls across southern Indiana overnight and
may be the focus for additional showers/storms, especially as Bill's
influence gets closer. Heavy rainfall could accompany these storms.

By Friday, as the upper ridge breaks down and Bill get closer,
scattered to numerous showers/storms are expected throughout the
day, especially across southern Indiana and northern Kentucky. The
atmosphere will remain anomalously moist as PWATs climb above 2
inches and warm cloud depths exceed 4 km. Maintained likely POPs and
kept maximum temperatures closer to climatology given deeper clouds
and expected precipitation.

From Thursday through Friday afternoon, rainfall amounts could be
upwards of 1 to locally 3 inches, especially if training convection
occurs Friday. The focus for the highest amounts looks to be
southern Indiana and northern Kentucky. This rainfall could set the
stage for hydro issues in advance of Bill's arrival Saturday.

.LONG TERM (Friday Night through Wednesday)...
Issued at 320 AM EDT Thu Jun 18 2015

...Remnants of Tropical Cyclone Bill To Arrive Saturday...

The remnants of Tropical Cyclone Bill still look to arrive
Saturday.  The 0Z GEM/GFS seem to be a bit slower than the 0Z ECMWF
in bringing convection into the region Sat morning.  However, ECMWF
precip axis has trended farther south more similar to the GFS on
this latest run.  Still think that what's left of T.C. Bill will
pose mainly a flooding threat and potentially a secondary wind
threat as well.  With precipitable water values (PWATS) rising over
2 inches in most locations Saturday, torrential rainfall is
expected.  Talked about a possible flash flood watch with neighbors
but still feel that there's enough uncertainty in exact location of
the heaviest precip axis to hold off on a watch attm.  Recent model
runs have slowly trended south with the precip axis.  Also
convection location today and Friday will help determine the most
saturated areas and those most likely to see flooding issues from
T.C. Bill remnants this weekend.

Secondarily, strong winds may pose a threat just ahead of convection
or in more intense cells of convection on Saturday.  If a slower,
less cloudy soln ahead of the main rainfall would play out for
Saturday allowing better sfc heating and steeper lapse rates, strong
wind gusts could be more of a threat.  Right now though it appears
that a more cloudy soln would play out though with convection/clouds
arriving shortly after sunrise.

After T.C. Bill remnants leave the area Sat night, we'll remain in
an active northwest flow with MCS activity possible.  Models are
still showing a decent signal for an MCS Sun night/Mon.  A mid level
shortwave looks to provide good forcing in this time frame.  As
previously mentioned, better potential for severe weather may occur
with this MCS depending on timing/instability.

An upper level ridge will build and strengthen over the southeast
U.S. Tues-Thu.  While some isld convection may be possible Tues on
the north side of the ridge, ridge strength should be strong enough
to keep Wed dry for now.  Thurs is a bit more in question with some
models breaking down the ridging quicker than others.

Temperatures in the long term period will be on the rise.  Saturday
we'll only reach the low to mid 80s with all of the rain around from
T.C. Bill remnants.  Sun/Mon temps will rise into the upper
80s/lower 90s for highs.  By Tues/Wed most locations should be
solidly in the low to even mid 90s for highs.  Heat indices may
approach or exceed 100 degrees by Tues/Wed.  Will need to monitor
those numbers.  Low temps should mainly range through the upper 60s
to mid 70s.

&&

.AVIATION (18Z TAF Update)...
Updated at 114 PM EDT Thu Jun 18 2015

Convective temperatures are being reached at the moment and
scattered convection is developing across the region.  The most
coverage is expected to be across the Bluegrass region of KY
affecting the KLEX this afternoon.  Some additional convection over
west-central TN will also move northeast and may affect the KBWG
terminal this afternoon.  The latest guidance continues to be in
agreement that the convection will diminish after sunset and some
light fog could be an issue at the terminals overnight.  There is
also a signal in the data that suggests a minor wave out ahead of
Bill will approach the region tonight, possibly firing some
additional convection toward dawn Friday.

For this package, we plan on running with VFR conditions prevailing
this afternoon/evening with thunderstorms in vicinity of the
terminals.  Current thinking is that MVFR visibilities will be seen
at KBWG/KLEX after 19/09Z through about 19/13-14Z.

Forecast Confidence
======================
Ceilings:   High
Visibility: Medium
Winds:      High
T-storms:   Medium

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........MJ
Short Term.....ZT
Long Term......AMS
Aviation.......MJ
Hazardous weather outlook, Jun 18, 3:03 AM EST, 10 hours before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT THU JUN 18 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190815-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
403 AM EDT THU JUN 18 2015 /303 AM CDT THU JUN 18 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON
AND EVENING. THE MAIN HAZARDS ARE TORRENTIAL RAINFALL...FREQUENT
LIGHTNING AND GUSTY WINDS...AND THE GREATEST THREAT IS ALONG AND
NORTH OF INTERSTATE 64.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR FRIDAY
OVER THE REGION...WITH BRIEF TORRENTIAL RAIN AND LIGHTNING
POSSIBLE.

ON SATURDAY...THE REMNANTS OF TROPICAL STORM BILL WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND STORMS TO THE OHIO VALLEY.
LOCALIZED FLOODING MAY BECOME A PROBLEM SATURDAY AND SATURDAY NIGHT
AS WIDESPREAD PRECIPITATION WITH LOCALLY TORRENTIAL RAINFALL MOVES
THROUGH THE OHIO VALLEY. GUSTY WINDS WILL ALSO BE POSSIBLE.

OTHER ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY
AFTERNOON THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS OR FLOODING
THROUGH SATURDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

ZBT/AMS

In the hours before

Special weather statement, Jun 18, 12:30 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
130 PM EDT THU JUN 18 2015

KYZ040-047-181800-
MERCER KY-WOODFORD KY-
130 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HARRODSBURG...AND MOVING
EAST AT 15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MAYO...
  JACKSON AND KIRKWOOD...
  TALMAGE AND VANARSDELL...
  BONDVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3778 8471 3777 8501 3785 8500 3788 8503
      3794 8491 3795 8489 3794 8488 3797 8480
      3799 8482 3801 8478 3784 8471 3783 8473
      3779 8470
TIME...MOT...LOC 1730Z 255DEG 14KT 3784 8494

EER
Special weather statement, Jun 18, 12:36 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
136 PM EDT THU JUN 18 2015

KYZ037-042-043-181805-
BOURBON KY-HARRISON KY-NICHOLAS KY-
136 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CYNTHIANA...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  CYNTHIANA...
  ODDVILLE...
  COLVILLE...
  VENUS...
  HOOKTOWN AND MORNING GLORY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3830 8408 3832 8437 3843 8438 3848 8414
      3848 8412 3847 8410
TIME...MOT...LOC 1736Z 268DEG 17KT 3837 8429

EER
Special weather statement, Jun 18, 12:55 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 PM EDT THU JUN 18 2015

KYZ040-041-047-048-056-057-181825-
FAYETTE KY-GARRARD KY-JESSAMINE KY-MADISON KY-MERCER KY-WOODFORD KY-
155 PM EDT THU JUN 18 2015

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 40 MPH WINDS...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF NICHOLASVILLE...AND MOVING
EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  VETERANS PARK...
  NICHOLASVILLE...
  VINEYARD AND LITTLE HICKMAN...
  PINK AND CATNIP...
  LOGANA AND MOUNT LEBANON...
  CUZICK AND SPEARS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3798 8437 3776 8434 3778 8479 3793 8479
TIME...MOT...LOC 1755Z 268DEG 26KT 3785 8464

EER

The radar

The Louisville radar (KLVX), 113 km away, was scanning. The volume nearest the first event began at 18:03 UTC.

Open the radar archive at this moment

Event by event

30 thunderstorm wind, 4 hail, 2 flash flood, 1 flood. Local standard time, as filed.

Hail, Jessamine

When
June 18, 1:03 PM EST
Where
Jessamine County, 1.49 mi NNE of Wilmore
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.870, -84.660

A trained spotter reported hail 3/4 inch in diameter.

Thunderstorm Wind, Jessamine

When
June 18, 1:20 PM EST
Where
Jessamine County, 0.88 mi NW of Nicholasville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.880, -84.580

A law enforcement official reported several trees down on Maple Street.

Thunderstorm Wind, Allen

When
June 18, 12:37 PM CST
Where
Allen County, 1.31 mi ESE of Mt Aerial
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
36.740, -86.360

A county official reported numerous trees down on Trice Road.

Thunderstorm Wind, Harrison

When
June 18, 1:57 PM EST
Where
Harrison County, 1.76 mi SW of Poindexter
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.410, -84.320

A law enforcement official reported trees down across Highway 36.

Thunderstorm Wind, Warren

When
June 18, 1:11 PM CST
Where
Warren County, 1.1 mi E of Rockland
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.080, -86.560

A trained spotter relayed a Twitter report to the NWS of several trees down along the 10000 block of Barren River road.

Thunderstorm Wind, Warren

When
June 18, 1:34 PM CST
Where
Warren County, 0.55 mi E of Smiths Grove
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
37.050, -86.210

A Twitter report relayed to the NWS from the public indicated that a tree fell on a house due to severe thunderstorm winds.

Hail, Butler

When
June 18, 1:39 PM CST
Where
Butler County, Morgantown
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
37.220, -86.700

A broadcast media meteorologist relayed a report of 1.5 inch diameter hail from a viewer.

Thunderstorm Wind, Grayson

When
June 18, 2:29 PM CST
Where
Grayson County, Clarkson
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.500, -86.220

A Kentucky state official reported to the NWS of several trees down on Clifty Avenue in Clarkson.

Thunderstorm Wind, Larue

When
June 18, 3:44 PM EST
Where
Larue County, 0.88 mi NE of Tanner
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
37.510, -85.770

A Kentucky state official reported trees down on the road near the intersection of Milby Lane and Hawkins Road.

Thunderstorm Wind, Harrison

When
June 18, 3:45 PM EST
Where
Harrison County, 0.69 mi N of Cynthiana
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
38.390, -84.300

The Harrison County emergency manager reported that a barn was blown down on KY-36 1 mile west of Cynthiana. There was also another report of a tree across the roadway east of Cynthiana.

Thunderstorm Wind, Bullitt

When
June 18, 3:52 PM EST
Where
Bullitt County, 0.69 mi N of Brooks
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
State Official
Coordinates
38.080, -85.700

A Kentucky state official reported a tree fell on a car as well as several trees down on Brooks Schoolhouse Road.

Thunderstorm Wind, Bullitt

When
June 18, 3:54 PM EST
Where
Bullitt County, 0.88 mi NE of Brooks
Measured
52 kt (60 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.080, -85.690

The Bullitt County highway department relayed a report of trees down at 1800 Hillview Boulevard.

Thunderstorm Wind, Harrison

When
June 18, 4:00 PM EST
Where
Harrison County, 0.69 mi S of Leesburg
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
38.290, -84.420

The Harrison County Emergency Manager reported that a utility pole was snapped off the ground due to severe thunderstorm winds.

Thunderstorm Wind, Jefferson

When
June 18, 4:15 PM EST
Where
Jefferson County, 1.09 mi E of Parkway Vlg
Measured
52 kt (60 mph) estimated gust
Property damage
$40,000
Reported by
County Official
Coordinates
38.200, -85.680

A Jefferson County official reported to the NWS that a tree fell onto a home, collapsing the roof, in the Spring Creek Ct area. Officials with Metrosafe also reported several trees down at the intersection of Manchester and Lake Side as well as Taylor and Illinois.

Thunderstorm Wind, Anderson

When
June 18, 5:13 PM EST
Where
Anderson County, 0.88 mi SE of Alton
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
38.070, -84.920

The Anderson County Emergency Manager reported that straight-line winds caused a roof to be blown off of a daycare facility. Also, there was structural damage to another nearby business reported.

Thunderstorm Wind, Anderson

When
June 18, 5:15 PM EST
Where
Anderson County, 0.54 mi W of Lawrenceburg
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.030, -84.910

The Anderson County Emergency Manager reported that a fireworks tent was damaged and that a nearby steel pole was blown over.

Flash Flood, Jefferson

When
June 18, 5:18 PM EST
Where
Jefferson County, 1.76 mi SE of Louisville to 1.66 mi SE of Louisville
Cause
Heavy Rain
Reported by
County Official
Coordinates
38.210, -85.760

An official with Louisville Metrosafe reported high water covered the road at Eastern Parkway and 3rd Street on the campus of the University of Louisville. There was a water rescue performed. There was also high water on Shasta and Ilex roads and Breckenridge and Mannerdale.

Thunderstorm Wind, Woodford

When
June 18, 5:22 PM EST
Where
Woodford County, 1.63 mi W of Ft Garret
Measured
52 kt (60 mph) estimated gust
Reported by
State Official
Coordinates
38.000, -84.680

A Kentucky state official reported trees down across Shannon Run Rd and another tree down on Fords Mill Rd.

Flash Flood, Scott

When
June 18, 5:36 PM EST
Where
Scott County, 2.14 mi NNE of Great Crossing to 1.88 mi NNE of Great Crossing
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.250, -84.590

A trained spotter reported that vehicles were stuck and unable to pass through on Long Lick Pike due to intense and torrential rainfall.

Thunderstorm Wind, Fayette

When
June 18, 5:45 PM EST
Where
Fayette County, 0.69 mi S of Lexington
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
38.040, -84.500

A law enforcement official reported two trees down along with an electrical line in the Lexington metro.

Thunderstorm Wind, Hardin

When
June 19, 4:00 PM EST
Where
Hardin County, Glendale
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
37.600, -85.920

An amateur radio operator reported to the NWS that trees were down on a house near Dixie Highway.

Thunderstorm Wind, Hardin

When
June 19, 4:14 PM EST
Where
Hardin County, Elizabeth Town
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.700, -85.870

A law enforcement official reported that telephone poles and power lines were down along Dixie Highway.

Thunderstorm Wind, Barren

When
June 19, 6:20 PM CST
Where
Barren County, 1.77 mi NW of Glasgow
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.000, -85.920

A law enforcement official reported two trees down in Glasgow.

Thunderstorm Wind, Barren

When
June 19, 6:20 PM CST
Where
Barren County, 1.49 mi NNW of Glasgow
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
37.000, -85.910

A Kentucky state official reported multiple trees down in the city along with power lines down on Highland Road. There were also trees down on the east and north side of Glasgow.

Thunderstorm Wind, Hart

When
June 21, 1:56 PM CST
Where
Hart County, 1.3 mi ENE of Hardyville
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
37.260, -85.780

The Kentucky Mesonet station in Hart County recorded a 53 knot gust.

Thunderstorm Wind, Green

When
June 21, 2:10 PM CST
Where
Green County, 0.69 mi S of Greensburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
37.260, -85.500

The Green County Emergency Manager reported a tree fell down on a house resulting in minor damage.

Thunderstorm Wind, Green

When
June 21, 2:20 PM CST
Where
Green County, 0.69 mi S of Greensburg
Measured
52 kt (60 mph) estimated gust
Reported by
County Official
Coordinates
37.260, -85.500

A Green County official reported trees down on Durham Street.

Thunderstorm Wind, Barren

When
June 21, 3:00 PM CST
Where
Barren County, 1.3 mi WNW of Temple Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
36.890, -85.850

A Barren County road supervisor reported trees down due to severe thunderstorm winds around Temple Hill.

Hail, Butler

When
June 21, 3:01 PM CST
Where
Butler County, 1.3 mi ENE of Morgantown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.230, -86.680

A trained spotter reported 1 inch diameter hail.

Hail, Warren

When
June 21, 3:57 PM CST
Where
Warren County, 2.15 mi SSE of Three Forks
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.920, -86.190

A trained spotter reported 1 inch diameter hail near the Barren River Dam.

Thunderstorm Wind, Allen

When
June 21, 3:57 PM CST
Where
Allen County, 2.82 mi NNW of Settle
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.920, -86.190

A trained spotter reported to the NWS trees fell near the Barren River Dam.

Thunderstorm Wind, Butler

When
June 21, 3:59 PM CST
Where
Butler County, 1.65 mi E of Davenport
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.180, -86.700

A law enforcement official reported trees down in the area.

Flood, Barren

When
June 21, 4:05 PM CST
Where
Barren County, 1.3 mi ENE of Haywood to 1.88 mi NE of Haywood
Cause
Heavy Rain
Reported by
Public
Coordinates
36.960, -85.950

Approximately 1 to 2 inches of flowing water covered Highway 31E southwest of town. The road remained passable according to a report received from the public.

Thunderstorm Wind, Meade

When
June 21, 9:20 PM EST
Where
Meade County, 1.76 mi SE of Garrett
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
State Official
Coordinates
37.880, -86.100

A Kentucky state official reported that power lines were down due to severe thunderstorm winds.

Thunderstorm Wind, Ohio

When
June 21, 8:22 PM CST
Where
Ohio County, 1.65 mi E of Hartford
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.450, -86.890

A picture on Twitter relayed to the NWS by the public showed a large tree fell down due to severe thunderstorm winds.

Thunderstorm Wind, Meade

When
June 21, 9:22 PM EST
Where
Meade County, 1.78 mi ENE of Garrett
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
County Official
Coordinates
37.910, -86.090

A Meade County official reported that trees and power lines were down east and and southeast of Ekron.

Thunderstorm Wind, Metcalfe

When
June 21, 10:08 PM CST
Where
Metcalfe County, 3.08 mi WSW of Knob Lick
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
State Official
Coordinates
37.060, -85.730

A Kentucky state official reported that several trees and power lines were down on Crenshaw Cassady Road and Cave Ridge-New Liberty Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575812, 575818, 575820, 575821, 575823, 575827, 575813, 575837, 575832, 575849, 575851, 575855, 575848, 575830, 575828, 575829, 575804, 575852, 575808, 575853, 575857, 575856, 575864, 575865, 575867, 575880, 575879, 575876, 575814, 575816, 575868, 575877, 575809, 575882, 575874, 575883, 575875.